Drought, Brown
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
S. Drought Monitor, the severity of the drought ranged from exceptional across parts of the Northwest Hill Country to extreme drought conditions across much of the the eastern Concho Valley, southern Heartland and eastern portions of the Northern Edwards Plateau.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
According to the U.S. Drought Monitor, the severity of the drought ranged from exceptional across parts of the Northwest Hill Country to extreme drought conditions across much of the the eastern Concho Valley, southern Heartland and eastern portions of the Northern Edwards Plateau. Severe drought conditions were reported across the remainder of the region. Most of the dry land wheat crop has failed. Many ranchers continued to supplement feed for their livestock. For the month of March, Abilene received 1.42 inches, San Angelo received 1.73 inches, and Junction received 3.42 inches to help bring a little relief but not enough to break the drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 28, 11:35 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1135 PM CST SAT FEB 28 2009 .AVIATION... /06Z UPDATE/ NOT MUCH CHANGED SINCE PREVIOUS PACKAGE...WITH VFR CONTINUING FOR THIS PACKAGE. WINDS HAVE TAPERED DOWN SOME SINCE 00Z PACKAGE AS EXPECTED AS SFC HIGH BUILDS. N/NE WIND COMPONENT WILL CONTINUE THROUGH THE DAY SUN. SUN NIGHT WINDS WILL BE LIGHT AND BEGIN TO TURN TO E/SE AS THE SFC HIGH SHIFTS. 11/KEISER && .PREV DISCUSSION... /ISSUED 927 PM CST SAT FEB 28 2009/ DISCUSSION... SENT ANOTHER QUICK ZONE UPDATE TO DECREASE NORTH WINDS TO AROUND 5 MPH FOR THE REMAINDER OF TONIGHT. OTHERWISE...ALL ELSE LOOKS ON TRACK. 23/HUBER PREV DISCUSSION... /ISSUED 631 PM CST SAT FEB 28 2009/ UPDATE... LAKE WIND ADVISORY HAS EXPIRED. DISCUSSION... WINDS HAVE DIMINISHED ACROSS WEST CENTRAL TEXAS AS THE SURFACE PRESSURE GRADIENT WEAKENS. SENT A QUICK ZONE UPDATE TO REMOVE LAKE WIND ADVISORY WORDING. OTHERWISE...NO OTHER CHANGES. 23/HUBER PREV DISCUSSION... /ISSUED 532 PM CST SAT FEB 28 2009/ AVIATION... /00Z UPDATE/ VFR CONDITIONS FOR NEXT 24 HRS. BREEZY NRLY WINDS WILL TAPER OFF THIS EVENING AS HIGH PRESSURES BUILDS OVER WC TX. WINDS WILL CONTINUE NRLY FOR SUN BUT NOT AS HIGH. 11 PREV DISCUSSION... /ISSUED 332 PM CST SAT FEB 28 2009/ SHORT TERM... SURFACE HIGH PRESSURE WILL BUILD SOUTH INTO WEST CENTRAL TEXAS TONIGHT AND SUNDAY. CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL LEAD TO GOOD RADIATIONAL COOLING TONIGHT. LOWS ACROSS MUCH OF WEST CENTRAL TEXAS WILL BE IN THE LOWER TO MID 20S. ANOTHER COOL DAY ON SUNDAY...HOWEVER WINDS WILL BE LIGHTER. HIGHS WILL BE IN THE MID 50S TO LOWER 60S. LONG TERM... FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE THAT WILL SLOWLY BUILD EAST OVER THE PLAINS STATES BY THE FIRST OF THE COMING WEEK. BY MIDWEEK...A SERIES OF UPPER LEVEL WAVES WILL DIG SOUTH OVER THE PACIFIC COASTAL REGION AS THE UPPER RIDGE BUILDS EAST OVER THE EASTERN HALF OF THE NATION. HOWEVER....THESE SYSTEMS WILL QUICKLY BE STEERED NORTH OF THE AREA. TOWARD THE END OF THE EXTENDED THE GFS BUILDS YET ANOTHER UPPER LEVEL RIDGE OVER THE WESTERN STATES. TO SUM UP...NOT MUCH CHANGE IN STORE FOR THE AREA WITH UNSEASONABLY WARM AFTERNOON TEMPS IN THE 80S BY TUESDAY AND CONTINUING THROUGH THE END OF THE EXTENDED...AND NO HINT OF RAINFALL. FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON DUE TO STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY VALUES. THE FIRE DANGER WILL BE LOWER SUNDAY DUE TO WINDS SPEEDS LESS THAN 10 MPH. A SURFACE LOW PRESSURE TROF OVER FAR WESTERN TEXAS WILL INCREASE SOUTHERLY FLOW ACROSS THE AREA MONDAY. THE COMBINATION OF 20 FOOT WINDS SPEEDS OF AROUND 15 MPH AND RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN SECTIONS OF WEST CENTRAL TEXAS...MAINLY WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 21 56 34 79 45 / 0 0 0 0 0 SAN ANGELO 22 59 32 77 40 / 0 0 0 0 0 JUNCTION 22 60 25 74 38 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 248 PM CST SAT FEB 28 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 248 PM CST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
24 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160764, 160765, 160766, 160770, 160771, 160772, 160773, 160774, 160775, 160776, 160777, 160778, 160779, 160780, 160781, 160782, 160783, 160784, 160786, 160787, 160788, 160789, 160790, 160791.